Skip to main content

Antidark solitons and soliton molecules in a (3 + 1)-dimensional nonlinear evolution equation

Abstract

We investigate a (3 + 1)-dimensional nonlinear evolution equation which is a higher-dimensional generalization of the Korteweg–de Vries equation. On the basis of the decomposition approach, the N-antidark soliton solution on a finite background is constructed by using the Darboux transformation together with the limit technique. The asymptotic analysis for the N-antidark soliton solution is performed, and the collision between multiple antidark solitons is proved to be elastic. Under the velocity resonant mechanism, the antidark soliton molecules on the (xt), (yt), (yz) and (tz) planes are found instead of the (xy) and (xz) planes. Based on the three- and the four-antidark soliton solutions, the elastic collision between a soliton molecule and a common soliton and the elastic collision between two soliton molecules are analytically demonstrated, respectively. These results may be useful for the study of soliton molecules in hydrodynamics and nonlinear optics.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3
Fig. 4
Fig. 5
Fig. 6
Fig. 7

References

  1. Stratmann, M., Pagel, T., Mitschke, F.: Experimental observation of temporal soliton molecules. Phys. Rev. Lett. 95, 143902 (2005)

    Google Scholar 

  2. Hause, A., Mitschke, F.: Higher-order equilibria of temporal soliton molecules in dispersion-managed fibers. Phys. Rev. A 88, 063843 (2013)

    Google Scholar 

  3. Herink, G., Kurtz, F., Jalali, B., Solli, D.R., Ropers, C.: Real-time spectral interferometry probes the internal dynamics of femtosecond soliton molecules. Science 356, 50 (2017)

    Google Scholar 

  4. Liu, X.M., Yao, X.K., Cui, Y.D.: Real-time observation of the buildup of soliton molecules. Phys. Rev. Lett. 121, 023905 (2018)

    Google Scholar 

  5. Lakomy, K., Nath, R., Santos, L.: Spontaneous crystallization and filamentation of solitons in dipolar condensates. Phys. Rev. A 85, 033618 (2012)

    Google Scholar 

  6. Lakomy, K., Nath, R., Santos, L.: Soliton molecules in dipolar Bose-Einstein condensates. Phys. Rev. A 86, 013610 (2012)

    Google Scholar 

  7. Xu, G., Gelash, A., Chabchoub, A., Zakharov, V., Kibler, B.: Breather Wave Molecules. Phys. Rev. Lett. 122, 084101 (2019)

    Google Scholar 

  8. Xu, D.H., Lou, S.Y.: Dark soliton molecules in nonlinear optics. Acta Phys. Sin. 69, 014208 (2020)

    Google Scholar 

  9. Lou, S.Y.: Soliton molecules and asymmetric solitons in fluid systems via velocity resonance, arXiv:1909.03399 (2019)

  10. Yan, Z.W., Lou, S.Y.: Soliton molecules in Sharma-Tasso-Olver-Burgers equation. Appl. Math. Lett. 104, 106271 (2020)

    MathSciNet  MATH  Google Scholar 

  11. Zhang, Z., Yang, X.Y., Li, B.: Soliton molecules and novel smooth positons for the complex modified KdV equation. Appl. Math. Lett. 103, 106168 (2020)

    MathSciNet  MATH  Google Scholar 

  12. Dong, J.J., Li, B., Yuen, M.W.: Soliton molecules and mixed solutions of the (2+1)-dimensional bidirectional Sawada-Kotera equation. Commun. Theor. Phys. 72, 025002 (2020)

    MathSciNet  Google Scholar 

  13. Yang, X.Y., Fan, R., Li, B.: Soliton molecules and some novel interaction solutions to the (2+1)-dimensional B-type Kadomtsev-Petviashvili equation. Phys. Scr. 95, 045213 (2020)

    Google Scholar 

  14. Kundu, A., Naskar, T.: Arbitrary bending of optical solitonic beam regulated by boundary excitations in a doped resonant medium. Physica D 276, 21 (2014)

    Google Scholar 

  15. Chen, S.H., Soto-Crespo, J.M., Baronio, F., Grelu, P., Mihalache, D.: Rogue-wave bullets in a composite (2+1)D nonlinear medium. Opt. Express 24, 15251 (2016)

    Google Scholar 

  16. Qiu, D.Q., Zhang, Y.S., He, J.S.: The rogue wave solutions of a new (2+1)-dimensional equation. Commun. Nonlinear Sci. Numer. Simulat. 30, 307 (2016)

    MathSciNet  MATH  Google Scholar 

  17. Kundu, A., Mukherjee, A., Naskar, T.: Modelling rogue waves through exact dynamical lump soliton controlled by ocean currents. Proc. R. Soc. A 470, 20130576 (2017)

    MathSciNet  MATH  Google Scholar 

  18. Hu, W.C., Huang, W.H., Shen, J., Lu, Z.M.: The generation of symmetric and asymmetric lumps by a bottom topography. Wave Motion 75, 62 (2017)

    MathSciNet  MATH  Google Scholar 

  19. Hu, W.C., Huang, W.H., Lu, Z.M., Stepanyants, Y.: Interaction of multi-lumps within the Kadomtsev-Petviashvili equation. Wave Motion 77, 243 (2018)

    MathSciNet  MATH  Google Scholar 

  20. Wang, X., Wang, L.: Darboux transformation and nonautonomous solitons for a modified Kadomtsev-Petviashvili equation with variable coefficients. Comput. Math. Appl. 75, 4201 (2018)

    MathSciNet  MATH  Google Scholar 

  21. Chen, S.H., Dudley, J.M.: Spatiotemporal nonlinear optical self-similarity in three dimensions. Phys. Rev. Lett. 102, 233903 (2009)

    Google Scholar 

  22. Mihalache, D.: Multidimensional localized structures in optics and Bose-Einstein condensates: A selection of recent studies. Rom. J. Phys. 59, 295 (2014)

    Google Scholar 

  23. Leonetti, M., Conti, C.: Observation of three dimensional optical rogue waves through obstacles. Appl. Phys. Lett. 106, 254103 (2015)

    Google Scholar 

  24. Wazwaz, A.M.: Two B-type Kadomtsev-Petviashvili equations of (2+1) and (3+1) dimensions: multiple soliton solutions, rational solutions and periodic solutions. Comput. Fluids 86, 357 (2013)

    MathSciNet  MATH  Google Scholar 

  25. Wazwaz, A.M., Xu, G.Q.: Modified Kadomtsev-Petviashvili equation in (3+1) dimensions: multiple front-wave solutions. Commun. Theor. Phys. 63, 727 (2015)

    MathSciNet  MATH  Google Scholar 

  26. Wazwaz, A.M.: New (3+1)-dimensional nonlinear evolution equations with mKdV equation constituting its main part: multiple soliton solutions. Chaos Solitons Fractals 76, 93 (2015)

    MathSciNet  MATH  Google Scholar 

  27. Qian, C., Rao, J.G., Liu, Y.B., He, J.S.: Rogue waves in the three-dimensional Kadomtsev-Petviashvili equation. Chin. Phys. Lett. 33, 110201 (2016)

    Google Scholar 

  28. Wazwaz, A.M., El-Tantawy, S.A.: A new integrable (3+1)-dimensional KdV-like model with its multiple-soliton solutions. Nonlinear Dyn. 83, 1529 (2016)

    MathSciNet  MATH  Google Scholar 

  29. Wazwaz, A.M., El-Tantawy, S.A.: A new (3+1)-dimensional generalized Kadomtsev-etviashvili equation. Nonlinear Dyn. 84, 1107 (2016)

    Google Scholar 

  30. Wazwaz, A.M.: Multiple-soliton solutions for extended (3+1)-dimensional Jimbo-Miwa equations. Appl. Math. Lett. 64, 21 (2017)

    MathSciNet  MATH  Google Scholar 

  31. Sergyeyev, A.: New integrable (3+1)-dimensional systems and contact geometry. Lett. Math. Phys. 108, 359 (2018)

    MathSciNet  MATH  Google Scholar 

  32. Geng, X.G.: Algebraic-geometrical solutions of some multidimensional nonlinear evolution equations. J. Phys. A Math. Gen. 36, 2289 (2003)

    MathSciNet  MATH  Google Scholar 

  33. Zhaqilao: Rogue waves and rational solutions of a (3+1)-dimensional nonlinear evolution equation. Phys. Lett. A 377, 3021 (2013)

  34. Shi, Y.B., Zhang, Y.: Rogue waves of a (3+1)-dimensional nonlinear evolution equation. Commun. Nonlinear. Sci. Numer. Simulat. 44, 120 (2017)

    MathSciNet  MATH  Google Scholar 

  35. Chen, M.D., Li, X., Wang, Y., Li, B.: A pair of resonance stripe solitons and lump solutions to a reduced (3+ 1)-dimensional nonlinear evolution equation. Commun. Theor. Phys. 67, 595 (2017)

    MathSciNet  MATH  Google Scholar 

  36. Wazwaz, A.M.: A (3+1)-dimensional nonlinear evolution equation with multiple soliton solutions and multiple singular soliton solutions. Appl. Math. Comput. 215, 1548 (2009)

    MathSciNet  MATH  Google Scholar 

  37. Wang, X., Wei, J., Geng, X.G.: Rational solutions for a (3+ 1)-dimensional nonlinear evolution equation. Commun. Nonlinear. Sci. Numer. Simulat. 83, 105116 (2020)

    MathSciNet  Google Scholar 

  38. Matveev, V.B., Salle, M.A.: Darboux Transformations and Solitons. Springer, Berlin (1991)

    MATH  Google Scholar 

  39. Gu, C.H., Hu, H.S., Zhou, Z.X.: Darboux Transformations in Integrable Systems: Theory and their Applications to Geometry. Springer, New York (2005)

    MATH  Google Scholar 

  40. Li, R.M., Geng, X.G.: On a vector long wave-short wave-type model. Stud. Appl. Math. 144, 164 (2020)

    MathSciNet  Google Scholar 

  41. Li, R.M., Geng, X.G.: Rogue periodic waves of the sine-Gordon equation. Appl. Math. Lett. 102, 106147 (2020)

    MathSciNet  MATH  Google Scholar 

  42. Geng, X.G., Li, R.M., Xue, B.: A vector general nonlinear Schrödinger equation with (m+n) components. J. Nonlinear Sci. 30, 991 (2020)

    MathSciNet  MATH  Google Scholar 

  43. Guo, B.L., Ling, L.M., Liu, Q.P.: Nonlinear Schrödinger equation: generalized Darboux transformation and rogue wave solutions. Phys. Rev. E 85, 026607 (2012)

    Google Scholar 

  44. Tao, Y.S., He, J.S.: Multisolitons, breathers, and rogue waves for the Hirota equation generated by the Darboux transformation. Phys. Rev. E 85, 026601 (2012)

    Google Scholar 

  45. Ling, L.M., Zhao, L.C., Guo, B.L.: Darboux transformation and multi-dark soliton for N-component nonlinear Schrödinger equations. Nonlinearity 28, 3243 (2015)

    MathSciNet  MATH  Google Scholar 

  46. Wang, X., Liu, C., Wang, L.: Rogue waves and W-shaped solitons in the multiple self-induced transparency system. Chaos 27, 093106 (2017)

    MathSciNet  MATH  Google Scholar 

  47. Zhang, G.Q., Yan, Z.Y., Wen, X.Y.: Multi-dark-dark solitons of the integrable repulsive AB system via the determinants. Chaos 27, 083110 (2017)

    MathSciNet  MATH  Google Scholar 

  48. Wang, L., Liu, C., Wu, X., Wang, X., Sun, W.R.: Dynamics of superregular breathers in the quintic nonlinear Schrödinger equation. Nonlinear Dyn. 94, 977 (2018)

    Google Scholar 

  49. Wang, X., Zhang, J.L., Wang, L.: Conservation laws, periodic and rational solutions for an extended modified Korteweg-de Vries equation. Nonlinear Dyn. 92, 1507 (2018)

    Google Scholar 

  50. Wang, L., Wu, X., Zhang, H.Y.: Superregular breathers and state transitions in a resonant erbium-doped fiber system with higher-order effects. Phys. Lett. A 382, 2650 (2018)

    MathSciNet  Google Scholar 

  51. Wang, X., Wei, J., Wang, L., Zhang, J.L.: Baseband modulation instability, rogue waves and state transitions in a deformed Fokas-Lenells equation. Nonlinear Dyn. 97, 343 (2019)

    MATH  Google Scholar 

  52. Sun, W.R., Wang, L.: Solitons, breathers and rogue waves of the coupled Hirota system with \(4\times 4\) Lax pair. Commun. Nonlinear Sci. Numer. Simulat. 82, 105055 (2020)

    Google Scholar 

  53. Geng, X.G., Wei, J., Zeng, X.: Algebro-geometric integration of the modified Belov-Chaltikian lattice hierarchy. Theor. Math. Phys. 199, 675 (2019)

    MATH  Google Scholar 

  54. Wei, J., Geng, X.G., Zeng, X.: The Riemann theta function solutions for the hierarchy of Bogoyavlensky lattices. Trans. Am. Math. Soc. 371, 1483 (2019)

    MathSciNet  MATH  Google Scholar 

  55. Hirota, R.: The Direct Method in Soliton Theory. Cambridge University Press, Cambridge (2004)

    MATH  Google Scholar 

  56. Chen, D.Y.: Introduction on Solitons. Science Press, Beijing (2006)

    Google Scholar 

  57. Geng, X.G., Liu, H.: The nonlinear steepest descent method to long-time asymptotics of the coupled nonlinear Schrödinger equation. J. Nonlinear Sci. 28, 739 (2018)

    MathSciNet  MATH  Google Scholar 

  58. Liu, H., Geng, X.G., Xue, B.: The Deift-Zhou steepest descent method to long-time asymptotics for the Sasa-Satsuma equation. J. Differ. Equ. 265, 5984 (2018)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

This work is supported by National Natural Science Foundation of China (11705290, 11901538), China Postdoctoral Science Foundation-funded sixty-fourth batches (2018M640678), Key scientific and technological projects in Henan Province (202102210363), Young Scholar Foundation of Zhongyuan University of Technology (2018XQG16).

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Jiao Wei.

Ethics declarations

Conflict of interest

The authors declare that there is no conflict of interests regarding the publication of this paper.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Appendix: The derivation of Eq. (22)

Appendix: The derivation of Eq. (22)

Proof

Considering the following \(N\times N\) determinant with respect to \(\zeta \)

$$\begin{aligned} g(\zeta )=\det \left( \dfrac{\beta _{j}}{\chi _l-\chi _{j}^{*}}\delta _{jl}\zeta +\dfrac{1}{\chi _l-\chi _j^{*}} \mathrm{e}^{\mathrm{i}(\theta _l-\theta _{j}^{*})} \right) _{1\le j,l\le N}, \end{aligned}$$

we have the expansion

$$\begin{aligned} g(\zeta )=\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) (\zeta ^N+a_1\zeta ^{N-1}+\cdots +a_N). \end{aligned}$$

Then, one can compute that

$$\begin{aligned} a_N= & {} g(0)/\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) \\= & {} \det \left( \dfrac{1}{\chi _l-\chi _j^{*}} \mathrm{e}^{\mathrm{i}(\theta _l-\theta _{j}^{*})} \right) /\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) . \end{aligned}$$

In terms of the determinant of the following Cauchy matrix

$$\begin{aligned} \det \left( \dfrac{1}{\chi _l-\chi _j^{*}}\right) =\prod _{i=1}^{N}\dfrac{1}{\chi _i-\chi _i^{*}}\prod _{1\le j<l}^{N}\dfrac{|\chi _j-\chi _l|^2}{|\chi _j-\chi _l^{*}|^2}, \end{aligned}$$

one obtains

$$\begin{aligned} a_N= & {} \mathrm{e}^{\mathrm{i}(\theta _1-\theta _1^{*})+\mathrm{i}(\theta _2-\theta _2^{*})+\cdots +\mathrm{i}(\theta _N-\theta _N^{*})}\dfrac{1}{\beta _1\beta _2\cdots \beta _N}\\&\prod _{1\le j<l}^{N} \dfrac{|\chi _j-\chi _l|^2}{|\chi _j-\chi _l^{*}|^2} \\= & {} \mathrm{e}^{-2(\sum _{j=1}^{N}K_j+\sum _{1\le j<l}^{N}\mu _j\mu _lA_{jl}) }. \end{aligned}$$

Furthermore, we can calculate that

$$\begin{aligned} \begin{array}{l} a_{N-1}= g'(0)/\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) \\ =\displaystyle \mathrm{e}^{\mathrm{i}(\theta _2-\theta _2^{*})+\mathrm{i}(\theta _3-\theta _3^{*})+\cdots +\mathrm{i}(\theta _N-\theta _N^{*})}\dfrac{1}{\beta _2\beta _3\cdots \beta _N}\\ \prod _{2\le j<l}^{N}\dfrac{|\chi _j-\chi _l|^2}{|\chi _j-\chi _l^{*}|^2}\\ \displaystyle \qquad \qquad +\mathrm{e}^{\mathrm{i}(\theta _1-\theta _1^{*})+\mathrm{i}(\theta _3-\theta _3^{*})+\cdots +\mathrm{i}(\theta _N-\theta _N^{*})}\dfrac{1}{\beta _1\beta _3\cdots \beta _N}\\ \qquad \prod _{ {{\begin{array}{c} 1\le j<l,\\ j\ne 2\\ \end{array}}}}^{N}\dfrac{|\chi _j-\chi _l|^2}{|\chi _j-\chi _l^{*}|^2}+\cdots \\ \qquad \qquad \displaystyle +\mathrm{e}^{\mathrm{i}(\theta _1-\theta _1^{*})+\mathrm{i}(\theta _2-\theta _2^{*})+\cdots +\mathrm{i}(\theta _{N-1}-\theta _{N-1}^{*})}\\ \dfrac{1}{\beta _1\beta _2\cdots \beta _{N-1}}\prod _{1\le j<l}^{N-1}\dfrac{|\chi _j-\chi _l|^2}{|\chi _j-\chi _l^{*}|^2}. \end{array} \end{aligned}$$

Continuing the above process by following

$$\begin{aligned} a_{N-2}= & {} \dfrac{1}{2!}g''(0)/\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) ,\cdots ,\\ a_{1}= & {} \dfrac{1}{(N-1)!}g^{N-1}(0)/\left( \prod _{i=1}^{N}\dfrac{\beta _i}{\chi _i-\chi _i^{*}}\right) , \end{aligned}$$

one can infer that

$$\begin{aligned}&\widehat{M}=g(1)=\det \left( \dfrac{\beta _{j}}{\chi _l-\chi _{j}^{*}}\delta _{jl}+\dfrac{1}{\chi _l-\chi _j^{*}} \mathrm{e}^{\mathrm{i}(\theta _l-\theta _{j}^{*})} \right) \\&\quad = \sum _{\mu =0,1}\mathrm{e}^{-2(\sum _{j=1}^{n}\mu _jK_j+\sum _{1\le j<l}^{n}\mu _j\mu _lA_{jl})}. \end{aligned}$$

\(\square \)

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Wang, X., Wei, J. Antidark solitons and soliton molecules in a (3 + 1)-dimensional nonlinear evolution equation. Nonlinear Dyn 102, 363–377 (2020). https://doi.org/10.1007/s11071-020-05926-7

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11071-020-05926-7

Keywords

  • Antidark solitons
  • Soliton molecules
  • Darboux transformation; (3 + 1)-dimensional nonlinear evolution equation
  • Asymptotic analysis